Sign in to follow this  
Followers 0
ProbablyConfused

I can't explain how this drug combination helped me

1 post in this topic

I have HPPD and the worst symptom seems to be visual snow. I also have ADD, severe anxiety, depression. I'm also probably on spectrum. 

When I first started my depression medicine search over a year ago, I started on wellbutrin 150mg for 1.5 months. It appeared to have little effect on me. Then I added a low dose of lexapro as augmentation, it was either 2.5mg or 5mg, and then after 2-3 days I noticed an extremely positive "fog lifting" effect. 

At the time I thought, this must be what it feels like to not be depressed. However, the anti-depressant effect of SSRIs takes months to work (I think i recall it was cause of 5-ht receptor downregulation or effects from that?). My psychiatrist dismissed the sudden improvement by saying "oh you must have just been low in serotonin". In hindsight, I think what actually happened was I felt more engaged with realtiy, relief from HPPD, and then sudden change happened to be a mood booster for obvious reasons.

Unfortunately I could not continue the drug combination because of an intolerable side effect called priapism. I had frequent long-lasting erections that continued until I stopped the lexapro. There was no libido increase, it was just going up on it's own, but I was more likely to get the erection if I was relaxed. My dick didn't fall off because I did get breaks, I don't remember exactly but I think it would go down if I concentrated/distracted myself with much effort, or if i was doing something physical. Sometimes the donger would stutter up and down.

Additionally, when I laid in bed at night and meditated, I would become euphoric. No idea why. This triggered the erection if it wasn't already up.

Since this time I have tried very many different medicines and nothing has given me relief even close to days (less than week) I was on this drug combo. I have tried lexapro by it self for 1.5 months and it was not beneficial and gave me side-effects especially nausea. As I recall last summer I also briefly started wellbutrin + lexapro combo for a few days just to see if I could create the same effect I had, and It did not. This leads me to believe whatever positive effect I had, it probably the result of long-term effects of wellbutrin on the brain, then the addition of lexapro.

Do you have any idea why I could have experienced what I did?

I will try to take a guess. I am extreme amateur at neuroscience and know what I know just from some wikipedia rampages. Recently, I briefly tried to look for some type of interaction of mechanisms of the two drugs. I read that Bupropion is known to weakly inhibit the α1 adrenergic receptor. Then I read that lexapro binds to the a1 receptor. Then I read that norepinephrine decreases glutamatergic excitatory postsynaptic potentials by the activation of α1-adrenergic receptors, and glutamate excitotoxity is a theory for hppd. I also read that a1 blockade can cause priapism.

 

 

 

 

 

0

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0